Jump to content

A Mix of Medicines That Can Be Lethal


Barbarannamated
 Share

Recommended Posts

A Mix of Medicines That Can Be Lethal (serotonin syndrome / toxicity)

Jane Brody

New York Times

February 27, 2007

http://www.nytimes.com/2007/02/27/health/27brody.html

 

"Patients at particular risk, some experts say, are those taking combinations of antidepressant and antipsychotic drugs sometimes prescribed to treat resistant depression. All it may take is a small dose of another serotonin-inducing drug to cause the syndrome."

 

"The syndrome can also occur weeks after a serotonin-raising drug has been discontinued."

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy